Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
g-face2011

Restarting Retin A Micro 0.1%

Recommended Posts

Hi everyone,

I am new to acne.org but I would really appreciate some advice and/or someone's personal experience here.

I started using retin-a mico 0.1% about 2.5 years ago and have had a great experience (besides the initial breakout obviously).

In mid-march of this year, I ran out of the retin-a and decided to take a little break because I was going to vegas and arizona (lots of SUN!) for spring break and didn't want to have to worry about the sun-sensitivity. I never started up the retin-a again and my face was pretty regular until about 3-4 weeks ago. I've started to get more breakouts than I've had in a while and the recovery time is just not the same. I finally went and refilled my retin-a prescription but now I am a little hesitant about restarting because i don't want to break out MORE!

Has anyone had experience stopping and restarting retin-a within a 3-5 month period? Was the breakout bad? Less than the first time? Quicker to fade?

Any help would be GREATLY APPRECIATED!

Share this post


Link to post
Share on other sites

So no one has responded, but I went ahead and restarted the retin-a Micro (0.04%). It's been one week and no peeling has occurred. My face is experiencing new breakouts (like on my cheek where I never breakout) and seems more oily over all. I am going to use up a couple of sample size bottles of the mid-strength retin-a micro gel (0.04%) before moving up to my usual dosage (0.1%).

I am also using Acanya (BP + Clindamycin) for topical spot treatment and around my mouth and chin because my dermatologist said the breakouts there were hormonal. So far I really like this topical. I told my derm that I didn't want to use BP because I know that's a no go with retin-a and have had bad experiences with peeling/scabbing before, but she assured me that this is very mild. And so far she's been right!

Hate that I have to go through an initial breakout again but I am hoping that because I used the product before that it won't be so bad, hopefully the topical treatment will help as well during the first twelve weeks.

I'll keep ya posted on my progress!

Share this post


Link to post
Share on other sites

So it's been 5 weeks since I started retin a micro 0.04% with acanya during the day.

The first few weeks went as planned, small breakouts, small patches of dry skin.

Week four, however, I woke up to horribly bumpy skin! I guess i had a bad reaction and my skin blistered and peeled horribly for a week. It's now been 5 weeks and the peeling is back to minimal. I had to stop using the retin a every night and switch back to every other night. (I am now using aqua glycolic cleanser 2X/day on days I don't use retin a).

My initial breakout is continuing as I remember the first time. Pimples that are very red and leave continuous red marks even after the pimple is gone :( Hopefully the breakout will dry up soon.

I am keeping a detailed log with pictures that I will post online when I see results after 12 weeks hopefully.

Anybody else experiencing a long initial breakout? Mine got worse around weeks 3-6 last time.

-G

Share this post


Link to post
Share on other sites

I'm sort of the in the same boat. I'm giving Retin-A micro another shot after stopping a few months ago. I only used it for three months the first time and I saw little results so I'm not sure I was using it correctly.

Good luck and keep us updated.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×